Alert archive / Colorado / Snow Advisories in 2007
Snow Advisory 9, NWS Pueblo, CO
NWS Pueblo, CO issued this snow advisory at May 6, 2007, 3:23 PM MDT for 11 counties in Colorado. It took effect at May 6, 2007, 8:55 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 3:23 PM MDT (21:23 UTC)
- In effect from
- May 6, 2007, 8:55 PM MDT
- Expired
- May 7, 2007, 3:59 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 062123 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT SUN MAY 6 2007 ...SNOW ACCUMULATIONS EXPECTED ALONG THE EASTERN MOUNTAINS... .DEEP UPSLOPE WINDS ALONG THE EASTERN MOUNTAINS AND NEARBY PLAINS...WILL CAUSE NUMEROUS SNOW SHOWERS TONIGHT. SNOW LEVELS WILL DROP TONIGHT TO AROUND 6500 FEET...BUT ACCUMULATIONS WILL MOSTLY BE SEEN ABOVE 7000 FEET. THE MOST SIGNIFICANT SNOW ACCUMULATIONS WILL OCCUR OVER THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...AND ELEVATIONS ABOUT 7000 FEET IN FREMONT COUNTY. COZ072>080-070330- /O.NEW.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN 323 PM MDT SUN MAY 6 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY. THIS ADVISORY IS FOR THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...AND ELEVATIONS ABOVE 7000 FEET IN FREMONT COUNTY. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY MONDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
3 follow-up statements
000 WWUS45 KPUB 070255 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 855 PM MDT SUN MAY 6 2007 ...SNOW ACCUMULATIONS EXPECTED ALONG THE EASTERN MOUNTAINS... .DEEP UPSLOPE WINDS ALONG THE EASTERN MOUNTAINS AND NEARBY PLAINS...WILL CAUSE NUMEROUS SNOW SHOWERS TONIGHT. SNOW LEVELS WILL DROP TONIGHT TO AROUND 6300 FEET...WITH THE HEAVIEST ACCUMULATIONS ABOVE 7000 FEET. THE MOST SIGNIFICANT SNOW ACCUMULATIONS WILL OCCUR OVER THE WET MOUNTAINS. COZ079-080-070900- /O.UPG.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/ /O.NEW.KPUB.HS.W.0001.070507T0300Z-070507T1200Z/ WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...RYE...GREENHORN MTN 855 PM MDT SUN MAY 6 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE WET MOUNTAINS. TOTAL SNOW ACCUMULATION OF UP TO 10 INCHES IS EXPECTED BY MONDAY MORNING...ESPECIALLY ABOVE 7500 FEET. REDUCED VISIBILITY DUE TO HEAVY SNOWFALL IS EXPECTED...WITH ROADS BECOMING ICY AND SNOW PACKED POTS OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ081-082-070900- /O.EXA.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 855 PM MDT SUN MAY 6 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. THIS ADVISORY IS FOR TELLER COUNTY...PIKES PEAK AND THE RAMPART RANGE. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY MONDAY MORNING. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL...WITH ROADS BECOMING ICY AND SNOW PACKED IN SPOTS OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ072>078-070900- /O.CON.KPUB.SN.Y.0009.070507T0300Z-070507T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE 855 PM MDT SUN MAY 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. THIS ADVISORY IS FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAIN VALLEY...AND ELEVATIONS ABOVE 7000 FEET IN FREMONT COUNTY. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY MONDAY MORNING...WITH THE HEAVIEST ACCUMULATION ABOVE 7500 FEET. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL...WITH ROADS BECOMING ICY AND SNOW PACKED IN SPOTS OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 070347 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 947 PM MDT SUN MAY 6 2007 ...SNOW ACCUMULATIONS EXPECTED ALONG THE EASTERN MOUNTAINS... .DEEP UPSLOPE WINDS ALONG THE EASTERN MOUNTAINS AND NEARBY PLAINS...WILL CAUSE NUMEROUS SNOW SHOWERS TONIGHT. SNOW LEVELS WILL DROP TONIGHT TO AROUND 6300 FEET...WITH THE HEAVIEST ACCUMULATIONS ABOVE 7000 FEET. THE MOST SIGNIFICANT SNOW ACCUMULATIONS WILL OCCUR OVER THE WET MOUNTAINS. COZ079-080-071000- /O.CON.KPUB.HS.W.0001.000000T0000Z-070507T1200Z/ WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...RYE...GREENHORN MTN 947 PM MDT SUN MAY 6 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. THIS WARNING IS FOR THE WET MOUNTAINS. TOTAL SNOW ACCUMULATION OF UP TO 18 INCHES IS EXPECTED BY MONDAY MORNING...ESPECIALLY ABOVE 7500 FEET...INCLUDING THE COMMUNITIES OF ROSITA AND SAN ISABEL. REDUCED VISIBILITY DUE TO HEAVY SNOWFALL IS EXPECTED...WITH ROADS BECOMING ICY AND SNOW PACKED OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ072>078-081-082-071000- /O.CON.KPUB.SN.Y.0009.000000T0000Z-070507T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...WOODLAND PARK...PIKES PEAK 947 PM MDT SUN MAY 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. THIS ADVISORY IS FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAIN VALLEY...AND ELEVATIONS ABOVE 7000 FEET IN FREMONT COUNTY. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY MONDAY MORNING...WITH THE HEAVIEST ACCUMULATION ABOVE 7500 FEET. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL... WITH ROADS BECOMING ICY AND SNOW PACKED IN SPOTS OVERNIGHT AS TEMPERATURES FALL TO NEAR FREEZING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 070959 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT MON MAY 7 2007 ...SNOWFALL DECREASING OVER SOUTHERN COLORADO... .UPPER LOW PRESSURE IS SHIFTING TO THE NORTH AND SNOWFALL IS TAPERING OFF. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE EARLY DAYLIGHT HOURS...BUT ANY ADDITIONAL ACCUMULATION IS EXPECTED TO BE LIGHT AND MOSTLY ON GRASSY SURFACES. COZ079-080-071100- /O.CAN.KPUB.HS.W.0001.000000T0000Z-070507T1200Z/ WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...RYE...GREENHORN MTN 359 AM MDT MON MAY 7 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HEAVY SNOW WARNING. SNOWFALL IS TAPERING OFF OVER THE WARNING AREA. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THE EARLY DAYLIGHT HOURS BUT ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN AN INCH. $$ COZ072>078-081-082-071100- /O.CAN.KPUB.SN.Y.0009.000000T0000Z-070507T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...WOODLAND PARK...PIKES PEAK 359 AM MDT MON MAY 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW ADVISORY. SNOWFALL IS TAPERING OFF OVER THE ADVISORY AREA. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THE EARLY DAYLIGHT HOURS BUT ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN 2 INCHES. $$ LW
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at May 6, 4:52 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, May 6, 4:52 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 452 AM MDT SUN MAY 6 2007 .SHORT TERM... (TODAY AND TONIGHT) ...TRICKY FORECAST REGARDING WHERE RAIN AND SNOW WILL FALL OVER THE NEXT 24 HOURS... JUST WHEN IT SEEMED THE FOCUS FOR RAIN AND SNOW WOULD SHIFT TO NORTHERN/WESTERN SECTIONS OF THE FORECAST AREA TODAY AND TONIGHT...THE 06Z NAM TAKES THE FOCUS FOR PRECIPITATION TO THE SOUTHERN/EASTERN SECTIONS OF THE FORECAST AREA. WITH A BROAD...UPPER LEVEL LOW HOBBLING AROUND OVER THE FORECAST AREA...MAKES IT DIFFICULT TO PIN DOWN WHERE OROGRAPHIC AND DYNAMIC LIFT WILL FOCUS PRECIPITATION. WITH EACH MODEL RUN...THE CENTER OF THE UPPER LOW SHIFTS A LITTLE...WHICH ADJUSTS THE LOCATION OF WHERE THE BEST OROGRAPHIC AND DYNAMIC LIFT WILL BE ACROSS SOUTHERN COLORADO. IT THROWS OFF ALL OF YOUR PRECONCEIVED NOTIONS OF WHERE YOU THINK THE BEST PRECIPITATION WILL BE AND FORCES YOU TO RECONSTRUCT THE FORECAST WITH EACH RUN. IN ANY EVENT...IT APPEARS THAT SNOWFALL HAS WINDED DOWN ALONG THE CONTINENTAL DIVIDE FOR NOW. SENSORS INDICATE THE SNOW HAS STOPPED AT WOLF CREEK...MONARCH AND LEADVILLE. RADAR AND SATELLITE SHOW VERY LITTLE ACTIVITY. WITH THE UPPER LOW AXIS NOW SITTING OVER COLORADO...OROGRAPHIC LIFT HAS ABATED. MODELS INDICATE THERE SHOULD BE A LULL IN ACTIVITY THIS MORNING...AND THAT APPEARS TO BE THE CASE. SO...THE SNOW ADVISORY FOR CENTRAL MOUNTAINS WILL BE CANCELLED WITH THIS PACKAGE. PRECIPITATION SHOULD BE ON THE INCREASE AGAIN THIS AFTERNOON THROUGH TONIGHT. EXACT PLACEMENT OF THE HEAVIEST PRECIPITATION REMAINS A BIG QUESTION...BUT...IN GENERAL...MOST AREAS WILL SEE AN UPSWING AS THE AFTERNOON PROGRESSES...ESPECIALLY FROM THE I-25 CORRIDOR WESTWARD. AS MENTIONED EARLIER...DIFFICULT TO DETERMINE WHERE HEAVIEST PRECIPITATION WILL FOCUS LATER TODAY AND TONIGHT. OLD RUNS HAD THE FOCUS SHIFTING TO WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA INCLUDING THE CENTRAL MOUNTAINS AND THE PIKES PEAK REGION. HOWEVER...THE 06Z NAM HAS SHIFTED THE FOCUS TO SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA...INCLUDING THE SOUTHEAST MOUNTAINS AND THE EASTERN SLOPES OF THE SAN JUANS. NOT SURE WHAT TO BELIEVE. I KNOW BETTER THAN TO MAKE WHOLESALE CHANGES TO THE FORECAST BASED ON THE 06Z RUN OF THE NAM. BUT...THEN AGAIN...IT MIGHT BE RIGHT. FOR NOW...WILL HOLD OFF ON ANY ADVISORY HIGHLIGHTS. CONFIDENCE IN POSITIONING OF HEAVY PRECIPITATION IS JUST TOO LOW TO CALL IT. SINCE HEAVY PRECIPITATION IS NOT EXPECTED UNTIL LATE IN THE 1ST PERIOD OR IN THE 2ND PERIOD...THERE WHERE BE TIME TO RESOLVE THINGS ON THE DAY SHIFT AS MORE DATA BECOMES AVAILABLE. HAVE OPTED TO GO WITH AT LEAST SCATTERED POPS EVERYWHERE FOR LATER TODAY AND TONIGHT...WITH GENERALLY LIKELY POPS ALL MOUNTAIN AREAS. THE LIKELY POPS FOR THE WESTERN/NORTHERN MOUNTAIN AREAS WERE ALREADY PRETTY MUCH IN PLACE BASED ON PREVIOUS RUNS. HOWEVER...I RAISED POPS/QPF FOR THE SOUTHERN/EASTERN MOUNTAINS AND I-25 CORRIDOR BASED ON THE CHANCE THAT THE 06Z NAM IS RIGHT. THE MOUNTAIN AREAS COULD END UP WITH SEVERAL INCHES OF NEW SNOW BY MONDAY MORNING. THE HIGHER ELEVATIONS OF EL PASO COUNTY...ABOVE 6500 FEET...COULD ALSO SEE A FEW INCHES OF WET SNOW. ELSEWHERE...MAINLY RAIN EXPECTED...BUT SOME WET SNOW MIXED IN AT TIMES. TEMPERATURES WILL BE SEVERAL DEGREES BELOW AVERAGE TODAY AND TONIGHT...AND SEVERAL DEGREES COOLER THAN YESTERDAY. SEVERE POTENTIAL LOOKS TO BE EAST OF SOUTHERN COLORADO TODAY. HOWEVER...IT WILL STILL BE UNSTABLE ENOUGH FOR A FEW AFTERNOON/EVENING THUNDERSTORMS...WITH THE PRIMARY THREATS BEING PEA SIZE HAIL...WIND GUSTS TO 40 MPH...AND LIGHTNING. SOME THUNDERSNOW ALSO POSSIBLE. LW .LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY-WEDNESDAY...LATEST MODELS NOW KEEPING BROAD LONG WAVE TROUGH ACROSS THE ROCKIES MONDAY WITH NAM AND GFS THEN INDICATING SOME DIFFERENCES IN MOVEMENT THROUGH WEDNESDAY. LATEST NAM KEEPS A BROAD UPPER TROUGH MOVING ACROSS THE STATE THROUGH WEDNESDAY WHEREAS GFS DEVELOPS A CUTOFF LOW ACROSS WESTERN NEW MEXICO AND THEN SLOWLY MOVES IT INTO WESTERN TEXAS LATE WEDNESDAY. AT ANY RATE...STRONG VORT MAX MOVING INTO WESTERN COLORADO MONDAY MORNING CONTINUES TO LIFT OUT ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WITH ASSOCIATED 90+KT JET CORE MOVE ACROSS EASTERN COLORADO AND INTO THE NORTHERN HIGH PLAINS. MODELS ALSO SEND A WEAK NORTHERLY SURGE ACROSS THE PLAINS MONDAY MORNING WITH EASTERLY UPSLOPE FLOW DEVELOPING ACROSS THE PLAINS BY MONDAY AFTERNOON. WITH GOOD UVV ACROSS CENTRAL COLORADO AND STEEP LAPSE RATES ASSOCIATED WITH VORT MAX...ALONG MID LEVEL AND UPPER LEVEL MOISTURE AND DEVELOPING UPSLOPE FLOW...SHOULD SEE SCATTERED TO NUMEROUS SHOWERS DEVELOPING ONCE AGAIN LATE MONDAY MORNING THROUGH THE EVENING. HAVE KEPT BEST POPS ACROSS THE HIGHER TERRAIN SPREADING ACROSS THE HIGH MT VALLEYS AND I-25 CORRIDOR...WITH ISOLATED POPS ACROSS THE FAR EASTERN PLAINS AS DRIER AIR ASSOCIATED WITH JET MOVES ACROSS THE PLAINS. HAVE KEPT THE SAME IDEA GOING FOR TUESDAY AS MODELS DO AGREE WITH A WEAKENING SHEAR AXIS MOVING ACROSS THE STATE PROVIDING ENOUGH SUPPORT FOR SCATTERED CONVECTION WITH CONTINUED BEST POPS ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS. HAVE LOWERED CURRENT MAX TEMP GRIDS AND GENERALLY COMPROMISED BETWEEN THE WARMER MAV AND COOLER NAM ESPECIALLY ACROSS THE PLAINS WITH INDICATED UPSLOPE FLOW THROUGH TUESDAY. FOR WEDNESDAY...MODELS INDICATING DRIER AND WARMER WEST TO NORTHWEST FLOW DEVELOPING THOUGH DID INCREASE POPS A TAD ACROSS THE FAR SOUTHEAST PLAINS TO SUPPORT POSSIBLE WRAP AROUND PRECIP WHICH GFS AND OTHER GLOBAL MODELS ARE HINTING AT. THURSDAY-SATURDAY...DID NOT MAKE TOO MANY CHANGES TO THIS PERIOD AS LATEST GFS A TAD COOLER AND NOT AS STRONG WITH BUILDING UPPER RIDGING ACROSS THE STATE...HOWEVER ECMWF STILL INDICATING NICE WARMUP TO ABOVE SEASONAL AVERAGES INTO THE WEEKEND. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/23
Hazardous weather outlook, May 6, 6:05 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 605 AM MDT SUN MAY 6 2007 COZ058>089-093>099-071215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 605 AM MDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA TO SEE THUNDERSTORMS EXTENDS FROM THE MOUNTAINS EASTWARD TO THE I-25 CORRIDOR. THE PRIMARY THREATS FROM STORMS TODAY WILL BE PEA SIZE HAIL...WIND GUSTS TO 40 MPH...AND LIGHTNING. AT THE PRESENT TIME...THE THREAT OF SEVERE WEATHER TODAY LOOKS LIKE IT WILL REMAIN EAST OF SOUTHERN COLORADO. SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY AND TONIGHT...WITH SEVERAL INCHES OF NEW SNOW POSSIBLE AT ELEVATIONS ABOVE 8000 FEET BY MONDAY MORNING. AS TEMPERATURES COOL TONIGHT...ELEVATIONS ABOVE 6500 FEET COULD SEE A COUPLE INCHES OF WET SNOW BY EARLY MONDAY. ELEVATIONS BELOW 6500 FEET COULD SEE SOME WET SNOW MIXED IN WITH THE RAIN AT TIMES...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL WEATHER SYSTEM OVER THE NORTHERN AND CENTRAL ROCKIES ON MONDAY WILL CONTINUE TO SLOWLY MOVE EAST INTO THE NORTHERN AND CENTRAL HIGH PLAINS THROUGH WEDNESDAY. THE SLOW MOVEMENT OF THIS SYSTEM WILL KEEP ISOLATED TO SCATTERED RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS IN THE FORECAST FOR MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH WEDNESDAY. SNOW ACCUMULATIONS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE ACROSS THE MOUNTAINS GENERALLY AT OR ABOVE 10000 FEET. ISOLATED THUNDERSTORMS...PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...WILL ALSO BE POSSIBLE ACROSS THE AREA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
Nearby
Snow Advisories in Colorado, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.